advertisement
Question
Posted by: me | 2004/12/02

Hair loss

Dear Doc. I am at my wits end. My hair is falling out in handfuls for the last few months and I dont know what is wrong. I have posted a question on your site before and you sent me your article. I have been to my GP, had blood tests, taken iron, multivitamins, etc. Nothing wrong with me or lacking anything. I have changed my contraception pill to Yasmin which is supposed to be good for skin and hair. The only thing I can think of is that I am a highly stressed person. I have also been through a break up recenlty which I did not take well. Please help me before I go bald.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Me, it sounds like telogen effluvium or toxic alopecia. If you can remember from the article, it is temporary hair loss of up to a third of a person’s hair due an insult to the body. It usually manifests 2-4 months after the incident. Divorce/loss of a loved one is a common cause and so are other causes of stress. It should start normalising after 3-6 months and after a year it should be back to normal. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement